Medical questions & health advice by licensed doctors
"Could my kid be allergic to my husband's hair growth treatment?"
My husband started using Men's Rogaine Extra Strength Hair Regrowth Treatment about a month ago. Our son has redness at both eyes about three weeks (and has now, it's not disappearing). We even consulted a pediatrician about this (he said this is allergy for smth.) Could it be side effect of Hair Regrowth Treatment? Our son likes to fall asleep near my husband exactly after husband applied Hair Regrowth Treatment.
Yes, it is possible that your son may be allergic to this medication, so I recommend visiting an allergist. The active ingredient in Rogaine is a drug called Minoxidil, which is a drug originally designed to dilate blood vessels. However, it was discovered that in addition to lowering blood pressure, it also reduced hair loss and improved hair regrowth on the top of the head in younger men experiencing male pattern baldness.
See a doctor who can help
Find a Allergists near you
A common side effect of minoxidil is eye irritation, redness, and irritation of skin that comes in contact with the drug. If your son is having a significant exposure to the medication by falling asleep with his face near your husbands hair soon after he applies the Rogaine, it may be irritating your son's eyes or even causing an allergic reaction. You should try, to the greatest degree possible, to reduce your son's exposure to your husbands hair regrowth treatment. It would be best to schedule an appointment with an allergist. Examination and allergy testing by an allergist is the only way to determine with certainty the cause of your son's eye allergy. It is important to note that if your husband considers changing medications, he must not change to Propecia (Finasteride), as this medication could be very damaging to your son's health if he comes into contact with it. Propecia has been known to cause developmental abnormalities because it blocks testosterone. Please speak to your doctor.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.